Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this areal flood warning at Feb 28, 2021, 4:16 PM EST for 14 counties in Kentucky. It was in force for 6 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 4:16 PM EST (21:16 UTC)
- Expired
- Feb 28, 2021, 10:14 PM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Estill County, KY, Floyd County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Laurel County, KY, Lee County, KY, Magoffin County, KY, Martin County, KY, Owsley County, KY, Pike County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 19 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 4:50 PM EST | FLASH FLOOD | Clover Bottom, KY | SWIFTLY FLOWING WATER MORE THAN SIX INCHES DEEP WITH DEBRIS OVER US 421. |
| Feb 28, 4:53 PM EST | FLASH FLOOD | 1 Se Mount Vernon, KY | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED. |
| Feb 28, 5:00 PM EST | FLOOD | Clover Bottom, KY | FLOODING OF ROADS AND LOW LYING AREAS IN THE CLOVER BOTTOM AREA. |
| Feb 28, 5:04 PM EST | FLASH FLOOD | 1 Sw Roundstone, KY | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED. |
| Feb 28, 5:07 PM EST | FLOOD | 1 Nnw Roundstone, KY | REPORT FROM MPING: RIVER/CREEK OVERFLOWING; CROPLAND/YARD FLOODING. |
| Feb 28, 5:10 PM EST | FLASH FLOOD | Conway, KY | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED. |
| Feb 28, 5:12 PM EST | FLASH FLOOD | Snider, KY | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED. |
| Feb 28, 5:20 PM EST | FLOOD | 1 E Threelinks, KY | MODERATE FLOODING OF LOW LYING AREAS ALONG HORSE LICK CREEK. |
| Feb 28, 5:40 PM EST | FLOOD | 2 E Bonanza, KY | KY 1427 ABOUT 3 MILES WEST OF U.S. 23 IS IMPASSABLE WITH 2. 5 TO 3 FEET OF WATER ESTIMATED TO BE FLOW OVER IT. A VEHICLE WAS STRANDED IN THE FLOODWATER IN THIS LOCATION. |
| Feb 28, 6:25 PM EST | FLASH FLOOD | Brodhead, KY | MULTIPLE STREETS COVERED WITH WATER AND HAD TO BE CLOSED, INCLUDING SILVER STREET, CHURCH ST, AND HIGHWAY 2250. |
| Feb 28, 6:45 PM EST | FLASH FLOOD | 1 Ene Spiro, KY | EVACUATIONS DUE TO FLOOD WATERS SURROUNDING HOMES ON FREEDOM SCHOOL ROAD. |
| Feb 28, 7:00 PM EST | FLASH FLOOD | Clover Bottom, KY | FLOODING OF LOW LYING AREAS CONTINUES AND WATER HAS RISEN A FEW FEET IN THE LAST 2 HOURS AND AT LEAST 1 TO 2 FEET OF WATER OVER A ROADWAY IN THE CLOVER BOTTOM AREA. |
| Feb 28, 7:46 PM EST | FLOOD | 1 Sse Bonanza, KY | CREEK FLOODING AND CONTINUING TO RISE. |
| Feb 28, 7:46 PM EST | FLOOD | 1 W Dotson, KY | CORRECTS PREVIOUS FLOOD REPORT FROM 1 SSE BONANZA. CREEK FLOODING AND CONTINUING TO RISE. YARD AND LOW LYING AREAS ALONG MIDDLE CREEK FLOODED. |
| Feb 28, 8:13 PM EST | FLASH FLOOD | 1 Se Morrill, KY | REPORT OF WATER OVER THE JUNCTION OF HIGHWAY 421 AND HIGHWAY 3447 AND THAT A PIECE OF THE ROAD WAS ABOUT TO WASH AWAY. |
| Feb 28, 8:22 PM EST | FLOOD | Bonanza, KY | REPORTED 5 FEET OF WATER OVER KY 1427, WATER WAS CONTINUING TO RISE. |
| Feb 28, 8:45 PM EST | FLASH FLOOD | Dotson, KY | WATER REPORTED TO BE ENTERING RESIDENCES ALONG KY 114. |
| Feb 28, 9:30 PM EST | FLASH FLOOD | Martin, KY | 2 TO 4 FEET OF WATER INUNDATING DOWNTOWN MARTIN. REPORTS OF NUMEROUS WATER RESCUES ACROSS THE COUNTY. |
| Feb 28, 9:48 PM EST | FLOOD | 2 Nnw Curt, KY | HIGHWAY 30 WEST SHUTDOWN AT MILE MARKER 10 TO 11. |
| Feb 28, 10:00 PM EST | FLASH FLOOD | 1 S Maretburg, KY | WATER RESECUE ON FREEDOM SCHOOL RD. UNDERWAY. PERSON IS TRAPPED IN THEIR CAR SURROUNDED BY FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WGUS43 KJKL 282116
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
416 PM EST Sun Feb 28 2021
KYC025-065-071-109-115-119-125-129-153-159-189-195-199-203-010500-
/O.NEW.KJKL.FA.W.0009.210228T2116Z-210301T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Floyd KY-Jackson KY-Johnson KY-Knott KY-
Laurel KY-Lee KY-Magoffin KY-Martin KY-Owsley KY-Pike KY-Pulaski KY-
Rockcastle KY-
416 PM EST Sun Feb 28 2021
The National Weather Service in Jackson has issued a
* Flood Warning for...
Eastern Estill County in east central Kentucky...
Southeastern Johnson County in northeastern Kentucky...
Martin County in northeastern Kentucky...
North Central Laurel County in south central Kentucky...
North Central Pulaski County in south central Kentucky...
Rockcastle County in south central Kentucky...
Central Breathitt County in southeastern Kentucky...
Northern Floyd County in southeastern Kentucky...
Jackson County in southeastern Kentucky...
Northwestern Knott County in southeastern Kentucky...
Southern Lee County in southeastern Kentucky...
Southeastern Magoffin County in southeastern Kentucky...
Owsley County in southeastern Kentucky...
Northwestern Pike County in southeastern Kentucky...
* Until midnight EST Monday.
* At 416 PM EST, Doppler radar indicated moderate to heavy showers
moving in across the area. These showers will put down between an
inch and an inch and a half of rainfall through 8 pm. This will
result in flooding of creeks and streams, especially in low lying
areas.
Some locations that will experience flooding include...
Prestonsburg, Mount Vernon, Jackson, McKee, Inez, Booneville,
Boone, Martin, Forest Hills, Warfield, Allen, Elkatawa, Gentry,
Yeadon, Inverness, Curt, Dumont, Chenowee, Quicksand and Noctor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3733 8450 3749 8445 3747 8437 3754 8435
3754 8354 3763 8317 3779 8270 3795 8258
3796 8253 3776 8231 3768 8230 3765 8223
3720 8477 3736 8456
$$
GEOGERIAN2 follow-up statements
586
WGUS83 KJKL 010022
FLSJKL
Flood Statement
National Weather Service Jackson KY
722 PM EST Sun Feb 28 2021
KYC025-065-071-109-115-119-125-129-153-159-189-195-199-203-010500-
/O.CON.KJKL.FA.W.0009.000000T0000Z-210301T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Floyd KY-Jackson KY-Johnson KY-Knott KY-
Laurel KY-Lee KY-Magoffin KY-Martin KY-Owsley KY-Pike KY-Pulaski KY-
Rockcastle KY-
722 PM EST Sun Feb 28 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR
EASTERN ESTILL, SOUTHEASTERN JOHNSON, MARTIN, NORTH CENTRAL LAUREL,
NORTH CENTRAL PULASKI, ROCKCASTLE, CENTRAL BREATHITT, NORTHERN
FLOYD, JACKSON, NORTHWESTERN KNOTT, SOUTHERN LEE, SOUTHEASTERN
MAGOFFIN, OWSLEY AND NORTHWESTERN PIKE COUNTIES...
At 722 PM EST, Doppler radar indicated slow moving thunderstorms
with very heavy rainfall continue to slowly sink south through the
warned area. Flooding is ongoing in many locations.
Some locations that will experience flooding include...
Prestonsburg, Mount Vernon, Jackson, McKee, Inez, Booneville,
Boone, Martin, Forest Hills, Warfield, Allen, Elkatawa, Gentry,
Yeadon, Inverness, Curt, Dumont, Chenowee, Quicksand and Noctor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3733 8450 3749 8445 3747 8437 3754 8435
3754 8354 3763 8317 3779 8270 3795 8258
3796 8253 3776 8231 3768 8230 3765 8223
3720 8477 3736 8456
$$
GREIF814
WGUS83 KJKL 010314
FLSJKL
Flood Statement
National Weather Service Jackson KY
1014 PM EST Sun Feb 28 2021
KYC025-065-071-109-115-119-125-129-153-159-189-195-199-203-010324-
/O.CAN.KJKL.FA.W.0009.000000T0000Z-210301T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Floyd KY-Jackson KY-Johnson KY-Knott KY-
Laurel KY-Lee KY-Magoffin KY-Martin KY-Owsley KY-Pike KY-Pulaski KY-
Rockcastle KY-
1014 PM EST Sun Feb 28 2021
...FLOOD WARNING IS CANCELLED FOR EASTERN ESTILL, SOUTHEASTERN
JOHNSON, MARTIN, NORTH CENTRAL LAUREL, NORTH CENTRAL PULASKI,
ROCKCASTLE, CENTRAL BREATHITT, NORTHERN FLOYD, JACKSON, NORTHWESTERN
KNOTT, SOUTHERN LEE, SOUTHEASTERN MAGOFFIN, OWSLEY AND NORTHWESTERN
PIKE COUNTIES...
The threat for flash flooding increased over the area earlier this
evening. Therefore this areal flood warning was replaced by a flash
flood warning. Please refer to that bulletin for more information.
LAT...LON 3733 8450 3749 8445 3747 8437 3754 8435
3754 8354 3763 8317 3779 8270 3795 8258
3796 8253 3776 8231 3768 8230 3765 8223
3720 8477 3736 8456
$$
GREIFWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 1:43 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 28, 1:43 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 143 PM EST Sun Feb 28 2021 .UPDATE... Issued at 1202 AM EST SUN FEB 28 2021 Hourly grids have been freshened up based on observation, radar, and short term model trends. A relative lull in activity is occurring across the southeastern portions of the area, with rain rates across the north currently lower than what was observed overnight. Runoff from this continues and low lying flooding is likely still ongoing in several areas from around the Mtn Parkway north. Convective allowing models continue to have more robust convection late this afternoon and beyond with higher rain rates and some potential for gusty winds. This will lead to additional flooding concerns or prolong flooding in the north. Overall, additional QPF for this event continues to be highest generally from the Hal Rogers Parkway and KY 80 corridor and to the north and overall leanest across the headwaters of the Cumberland basin and along the VA border. With that in mind, confidence in reaching flood stage is lower for Pineville on the Cumberland and for points on the Big Sandy. UPDATE Issued at 738 AM EST SUN FEB 28 2021 The better moisture transport is shifting northward into northern Kentucky and that is allowing the ongoing precipitation in eastern Kentucky to wind down a bit. This will provide a bit of a lull to the area before the front starts to move back south later on. We have had many reports of flooding in Menifee county with the rain overnight. With more rain moving in later, many areas are certainly primed for flash flooding later on. && .SHORT TERM...(Today through Monday) Issued at 400 AM EST SUN FEB 28 2021 A warm front is lifting northward across east Kentucky early this morning, with the rain shield now pushed northward into northern and northeast Kentucky. Areas farther south are seeing a much needed break from the heavier rain. The current trends are expected to hold through early this afternoon, with the heavy rain threat focused across the northern areas, particularly north of the Mountain Parkway through the morning hours. Temperatures will surge into the 60s today with some places likely reaching the lower 70s. Breezy southwest winds are also expected with wind gusts up to 25 mph at times. A fast moving shortwave is expected to help push the boundary back to the south as a cold front by late this afternoon. PW's will surge to near 1.50 inches across much of the area which is near record territory for late February. This will be a very moist environment this front will be moving into. We are expecting at least 1000 J/kg of MLCAPE to push as far northeast as south central Kentucky this afternoon. This should aid in some robust thunderstorm development this afternoon. Fortunately, the instability axis weakens considerably as it gets into east Kentucky. However, some good moisture flux from these storms will likely penetrate deep into the area, setting the stage for some very heavy rainfall this evening into tonight. Rainfall rates could approach 1 inch per hour at times. Given our fairly low flash flood guidance areawide, this could really cause some problems as we head into the evening hours. However, the heavier axis of rain does look to be more progressive which limit the the heavier rainfall to some degree. The heavier rainfall axis will shift south of the area by late evening, but some stratiform rain will continue in the wake of the front through the overnight hours, before tapering off from north to south late Sunday night or early Monday. Given the strong flow aloft, if better instability does develop into any portion of east Kentucky, a threat for some strong winds will emerge with the thunderstorms. The area is currently in a marginal risk for severe storms with the instability being the key lacking factor right now. Monday is shaping up to be drier, but cold advection behind the exiting front will keep temperatures in the 40s (Nearly 25 degrees colder than Sunday). .LONG TERM...(Monday night through Saturday) Issued at 502 AM EST SUN FEB 28 2021 Models seem to be coming into better agreement for the period. Overall, conditions are looking quiet, with just one system to contend with early on. As the period starts, strong high pressure will be moving southeast toward us with a reinforcing push of colder and drier air. This will bring dry weather through at least Tuesday. An upper level low currently near the Four Corners region will head east across the southern CONUS, and represents what looks like our only potential for precip in the long term period at this time. The latest runs of the GFS and ECMWF now agree on most of the precipitation with this system staying to our south. The NAM and Canadian model still have precipitation extending further north into our area. However, there is greater confidence in the ECMWF and GFS, especially at that time range, and nothing more than chance POPs are being used in the forecast, centered on late Tuesday night. Once this system departs on Wednesday, another cold front is expected to pass on Wednesday night and bring a reinforcement of colder and drier air to finish the week. Another system coming out of the southwest CONUS, which at one point looked like it could affect us late in the week, now looks like it will be slower and further south and probably not affect us this week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 135 PM EST SUN FEB 28 2021 VFR was reported south of the band of rain moving across the northwest half to two thirds of the area. Within the rain, mainly MVFR was reported with some IFR vis reductions in the heaviest of the rain. This area of rain and reductions into the MVFR range will slowly sag southeast over the next 6 to 9 hours as a cold front approaches and the intensity should increase. Behind the boundary late tonight some IFR ceilings are expected for a few hours. As the front pushes further southeast on Monday gradual improvements back into the MVFR range and VFR ranges are anticipated late in the period. Over the first 6 hours of the period rain and some embedded heavier showers or thunderstorms will mix some of the higher momentum from aloft down. At this time, thunderstorm chances remain rather low, but look the highest for KJKL, KLOZ, and KSME. Gusts to around 25kt will be possible at times with a stray gust around 30kt possible. A locally higher gust may occur in any thunderstorm. Behind the front, winds will shift to the west and northwest during the 4Z to 11Z timeframe. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...JP SHORT TERM...JP LONG TERM...HAL AVIATION...JP
Hazardous weather outlook, Feb 28, 1:53 PM EST, 2 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 153 PM EST Sun Feb 28 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 153 PM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. Heavy rainfall, aided by a few thunderstorms, should be focused in areas near and to the north of the Mountain Parkway through late this afternoon. The axis of heaviest rain and thunderstorms will then push southeast across the rest of eastern Kentucky this evening through tonight. This rain will lead to a threat for flooding of streams, creeks, and rivers. In addition, flash flooding is also possible. In addition, any thunderstorms late this afternoon and evening, especially in locations from the Mountain Parkway and to the south, could produce gusty winds of 35 mph or stronger. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Flooding along portions of the Cumberland, Red, and Kentucky river basins will continue through the early portion of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding or rainfall amounts over an inch through tonight. KAS/HAL/JP
In the hours before
Local storm report, Feb 28, 10:26 AM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1026 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WHITLEY CITY 36.72N 84.48W
02/28/2021 E1.01 INCH MCCREARY KY TRAINED SPOTTER
TWENTY-FOUR HOUR RAINFALL TOTAL.
&&
TABLocal storm report, Feb 28, 10:30 AM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLOOD WENDOVER 37.12N 83.36W
02/28/2021 LESLIE KY 911 CALL CENTER
SECTIONS OF CAMP CREEK ROAD ALONG CAMP CREEK
NEAR WENDOVER-HURRICANE CREEK ROAD ARE FLOOD
AND IMPASSABLE.
0835 AM FLOOD 1 SE DRYHILL 37.21N 83.36W
02/28/2021 LESLIE KY 911 CALL CENTER
KY 3425, DRY HILL MACINTOSH ROAD, IS FLOODED
AND IMPASSABLE BETWEEN THE MOUNTAIN PARKWAY
AND OWLS NEST ROAD.
&&Local storm report, Feb 28, 10:34 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD JARVIS 36.95N 83.89W
02/28/2021 KNOX KY PUBLIC
KY 229 WAS FLOODED AND IMPASSABLE AT ELAM
BRANCH ALONG RICHLAND CREEK.
&&Local storm report, Feb 28, 10:46 AM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1046 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM FLOOD 1 SSW FLORRESS 37.88N 83.18W
02/28/2021 MORGAN KY PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&Local storm report, Feb 28, 10:49 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 1 SW PIPPA PASSES 37.33N 82.88W
02/27/2021 KNOTT KY BROADCAST MEDIA
WATER OVER TRACE FORK OF CANEY ROAD DAMAGING
THE ROADWAY AND MAKING IT IMPASSABLE.
1001 AM FLOOD SILER 36.94N 84.04W
02/27/2021 KNOX KY PUBLIC
HIGH WATER OVER THE ROAD IN THE HAZEL FORK
CREEK COMMUNITY NEAR GRAY.
&&The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:30 PM EST | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Feb 27, 10:04 PM EST | River Flood Advisory | JKL | Floyd | 48 hr |
| Feb 27, 10:35 PM EST | Areal Flood Advisory | JKL | Clay, Knox, Leslie, Whitley | 3 hr |
| Feb 27, 11:00 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Wayne, Whitley | 3 hr |
| Feb 27, 11:51 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Leslie, Letcher, Perry | 3 hr |
| Feb 27, 11:54 PM EST | Areal Flood Advisory | JKL | Clay, Knott, Knox, Laurel, Leslie, Letcher and 6 more | 3 hr |
| Feb 28, 12:12 AM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| Feb 28, 12:19 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Jackson, Knott, Laurel and 7 more | 3 hr |
| Feb 28, 12:31 AM EST | Flash Flood Warning | JKL | Bell, Clay, Knox, Laurel, Leslie, Perry and 1 more | 2 hr |
| Feb 28, 3:38 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 1 more | 5 hr |
| Feb 28, 4:29 AM EST | Areal Flood Warning | JKL | Clay, Knox, Leslie | 9 hr |
| Feb 28, 5:30 AM EST | Flash Flood Warning | JKL | Estill, Menifee, Montgomery, Morgan, Powell, Rowan | 4 hr |
| Feb 28, 6:46 AM EST | River Flood Warning | JKL | Estill, Powell | 3 days |
| Feb 28, 8:27 AM EST | Areal Flood Warning | JKL | Elliott, Estill, Magoffin, Menifee, Morgan, Powell and 2 more | 6 hr |
| Feb 28, 9:34 AM EST | Areal Flood Warning | JKL | Estill, Menifee, Montgomery, Morgan, Powell, Rowan | 6 hr |
| Feb 28, 10:28 AM EST | River Flood Advisory | JKL | Breathitt | 10 hr |
| Feb 28, 11:01 AM EST | River Flood Warning | JKL | Whitley | 4 days |
| Feb 28, 11:01 AM EST | River Flood Warning | JKL | Knox | 61 hr |
| Feb 28, 1:28 PM EST | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Johnson, Lee, Magoffin and 6 more | 3 hr |
| Feb 28, 1:35 PM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Jackson, Johnson, Knott, Laurel and 7 more | 3 hr |
| Feb 28, 1:46 PM EST | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 2 hr |
| Feb 28, 2:14 PM EST | Areal Flood Warning | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more | 24 hr |
| Feb 28, 4:01 PM EST | Areal Flood Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 20 hr |
| Feb 28, 4:10 PM EST | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 6 hr |
| Feb 28, 4:31 PM EST | Flash Flood Warning | JKL | Estill, Jackson, Johnson, Lee, Magoffin, Menifee and 4 more | 6 hr |
| Feb 28, 5:34 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more | 9 hr |
| Feb 28, 5:58 PM EST | Flash Flood Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 9 hr |
| Feb 28, 6:21 PM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Laurel and 7 more | 2 hr |
| Feb 28, 6:37 PM EST | Special Weather Statement | JKL | Pulaski | 38 min |
| Feb 28, 6:46 PM EST | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Leslie and 4 more | 8 hr |
| Feb 28, 6:46 PM EST | Special Weather Statement | JKL | Clay, Jackson, Laurel | 44 min |
| Feb 28, 6:52 PM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Owsley, Pike | 8 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.